Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 8, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 4, 2003, 11:35 PM EST for Delaware County, Union County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2003, 11:35 PM EST (04:35 UTC)
- Expired
- Apr 5, 2003, 12:15 AM EST
- In force
- 40 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Delaware County, OH, Union County, OH
The radar
The Cleveland radar (KCLE), 138 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 10:20 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
770 WUUS51 KILN 050435 SVRILN OHC041-159-050515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1135 PM EST FRI APR 4 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN OHIO... DELAWARE COUNTY IN OHIO... * UNTIL 1215 AM EST... * AT 1135 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF RICHWOOD...OR ABOUT 8 MILES NORTHEAST OF MARYSVILLE...MOVING NORTHEAST AT 60 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ASHLEY... RICHWOOD... THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 4041 8342 4025 8331 4059 8227 4082 8242
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 8:15 PM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Apr 4, 8:15 PM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 815 PM EST FRI APR 4 2003 WITH UPDATED FORECAST THAT WAS JUST SENT ALSO ADJUSTED TIMING OF PRECIPITATION IN SOME ZONES. EARLIER SCATTERED ACTIVITY IN THE SOUTH DIMINISHED WITH LOSS OF HEATING. SO IT LOOKS LIKE IT WILL TAKE THE APPROACH OF THE COLD FRONT TO GET PRECIPITATION INTO THAT PART OF THE AREA. HOWEVER ACTIVITY CONTINUES OFF AND ON ACROSS NORTHERN ZONES WHICH ARE CLOSER TO THE WARM FRONT. .ILN...NONE.
Hazardous weather outlook, Apr 4, 5:37 AM EST, 17 hours 58 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ034-035-042>046-051>056- 060>065-070>074-077>082-088-041030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 537 AM EST FRI APR 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY THERE IS A POTENTIAL FOR SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND INTO THIS EVENING...ESPECIALLY FOR SOUTHEAST INDIANA...NORTHERN KENTUCKY AND SOUTHERN OHIO. HOWEVER...A POSSIBILITY FOR SEVERE THUNDERSTORMS DOES EXIST IN PORTIONS OF THE MIAMI AND WHITEWATER VALLEY REGIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR THIS EVENING.
In the hours before
Local storm report, Apr 4, 9:37 PM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
937 PM EST FRI APR 4 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM 1 N RATHBONE OH .75 INCH HAIL
04/04/03 DELAWARE
0914 PM 3 NW ROCKFORD OH .75 INCH HAIL
04/04/03 MERCERThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 10:36 PM EST | Severe Thunderstorm Warning | ILN | Darke, Preble | 24 min |
| Apr 4, 11:01 PM EST | Severe Thunderstorm Warning | ILN | Butler, Darke, Miami, Montgomery, Preble | 29 min |
| Apr 4, 11:28 PM EST | Severe Thunderstorm Warning | ILN | Miami, Montgomery | 47 min |
| Apr 4, 11:36 PM EST | Severe Thunderstorm Warning | ILN | Butler, Hamilton | 24 min |
| Apr 4, 11:40 PM EST | Tornado Warning | ILN | Fayette, Madison, Montgomery | 35 min |
| Apr 4, 11:43 PM EST | Tornado Warning | ILN | Montgomery | 32 min |
| Apr 4, 11:45 PM EST | Severe Thunderstorm Warning | ILN | Clark, Clinton, Greene, Warren | 30 min |
| Apr 4, 11:57 PM EST | Severe Thunderstorm Warning | ILN | Butler, Hamilton | 33 min |
| Apr 5, 12:07 AM EST | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Madison | 38 min |
| Apr 5, 12:27 AM EST | Severe Thunderstorm Warning | ILN | Clermont, Hamilton, Warren | 33 min |
| Apr 5, 12:51 AM EST | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Hocking, Licking, Pickaway, Ross | 39 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.